MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number RA002-5555SL70
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation.Radiographs provided confirmed the alleged event.No root cause can be confirmed at this time.
 
Event or Problem Description
Information was received that x-rays revealed that the end cap had disengaged.At this time it is unknown if the patient will undergo a revision procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
Updated section e1 for initial reporter.
 
Additional Manufacturer Narrative
Section d4 was updated to reflect the correct model number and udi.Section e1 was updated to reflect correct hospital name and address.
 
Additional Manufacturer Narrative
No product has been returned for evaluation as it remains in-situ.Radiographs provided confirmed the alleged event.No root cause can be confirmed as the device will not be returned per surgeon's decision to forego revision surgery.Even though no product has been returned, fsca investigation was performed and variation in the torque applied to the threaded cap during the assembly process was identified as the root cause of the failure.Per the manufacturing instructions, the threaded cap must be tightened to 40 in-lbs.Although all operators followed the assembly procedure, and the torque wrench indicated 40 in-lbs was applied, the manner of using the torque wrench resulted in variances in applied torque.The manner in which the operator handles the torque wrench may impact the actual torque applied to the end cap, thereby creating a false positive that the specified torque has been applied.If the specified torque is not applied, the effectiveness of the cap tightening process may be compromised.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key9771954
Report Number3006179046-2020-00121
Device Sequence Number13999502
Product Code PGN
UDI-Device Identifier00812258022648
UDI-Public812258022648
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Recall,Notification
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA002-5555SL70
Device Lot Number806212
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer03/26/2020
04/01/2020
09/30/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date03/26/2020
04/01/2020
09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1898-2020
Patient Sequence Number1